Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2011, 10:55 PM EDT for 6 counties in South Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 10:55 PM EDT (02:55 UTC)
- Expired
- Jun 2, 2011, 11:43 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 10:57 PM EDT | TSTM WND DMG | 5 Nnw Round O, SC | TREES DOWNED BY THUNDERSTORM WINDS |
| Jun 2, 11:05 PM EDT | TSTM WND DMG | Round O, SC | TREES DOWNED BY THUNDERSTORM WINDS |
| Jun 2, 11:18 PM EDT | TSTM WND DMG | Grays, SC | TREES DOWN IN THE COMMUNITY OF GRAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3829 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS52 KCHS 030255
SVRCHS
SCC013-019-029-035-049-053-030400-
/O.NEW.KCHS.SV.W.0086.110603T0255Z-110603T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL MIDNIGHT EDT
* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
COTTAGEVILLE TO CUMMINGS TO BRUNSON...MOVING SOUTH AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CUMMINGS...ALMEDA INTERSECTION...WALTERBORO...ROUND O...
MCPHERSONVILLE...HENDERSONVILLE...YEMASSEE...LENA...WHITE HALL...
SHIRLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3277 8030 3263 8059 3249 8094 3262 8135
3296 8120 3303 8104 3308 8077 3325 8048
TIME...MOT...LOC 0255Z 347DEG 31KT 3305 8046 3277 8099
3288 8120
$$3 follow-up statements
708
WWUS52 KCHS 030313
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT THU JUN 2 2011
SCC013-019-029-035-049-053-030400-
/O.CON.KCHS.SV.W.0086.000000T0000Z-110603T0400Z/
DORCHESTER SC-HAMPTON SC-CHARLESTON SC-JASPER SC-BEAUFORT SC-
COLLETON SC-
1113 PM EDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CENTRAL COLLETON...NORTH CENTRAL BEAUFORT...NORTHERN JASPER...
WEST CENTRAL CHARLESTON...HAMPTON AND WESTERN DORCHESTER COUNTIES...
AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GIVHANS FERRY STATE PARK TO
YEMASSEE TO LAKE WARREN STATE PARK...MOVING SOUTH AT 35 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3293 8103 3293 8071 3320 8046 3277 8030
3263 8059 3249 8094 3262 8135 3296 8120
TIME...MOT...LOC 0312Z 347DEG 31KT 3294 8044 3267 8085
3278 8117
$$244
WWUS52 KCHS 030327
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT THU JUN 2 2011
SCC013-019-029-035-049-053-030400-
/O.CON.KCHS.SV.W.0086.000000T0000Z-110603T0400Z/
DORCHESTER SC-HAMPTON SC-CHARLESTON SC-JASPER SC-BEAUFORT SC-
COLLETON SC-
1127 PM EDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN COLLETON...NORTH CENTRAL BEAUFORT...NORTHERN JASPER...
WEST CENTRAL CHARLESTON...SOUTHERN HAMPTON AND SOUTH CENTRAL
DORCHESTER COUNTIES...
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF WALTERBORO TO YEMASSEE TO 11
MILES SOUTH OF LAKE WARREN STATE PARK...MOVING SOUTH AT 35 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN JASPER...
HAMPTON AND COLLETON COUNTIES.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ASHEPOO...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...
ESTILL...FURMAN...GARDENS CORNER...GARNETT...GILLISONVILLE...GRAYS...
GREEN POND...HENDERSONVILLE...JACKSONBORO...LAKE WARREN STATE PARK...
LENA...MCPHERSONVILLE...PINELAND...POCOTALIGO...RITTER...
ROBERTVILLE...SCOTIA...SHELDON...SHIRLEY...WHITE HALL AND YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3285 8122 3285 8104 3281 8073 3296 8042
3277 8030 3263 8059 3249 8094 3262 8135
TIME...MOT...LOC 0327Z 347DEG 31KT 3276 8052 3262 8088
3267 8119
$$772
WWUS52 KCHS 030343
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 PM EDT THU JUN 2 2011
SCC013-019-029-035-049-053-030353-
/O.CAN.KCHS.SV.W.0086.000000T0000Z-110603T0400Z/
DORCHESTER SC-HAMPTON SC-CHARLESTON SC-JASPER SC-BEAUFORT SC-
COLLETON SC-
1143 PM EDT THU JUN 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLLETON...NORTH
CENTRAL BEAUFORT...NORTHERN JASPER...WEST CENTRAL CHARLESTON...
SOUTHERN HAMPTON AND SOUTH CENTRAL DORCHESTER COUNTIES HAS BEEN
CANCELLED...
AT 1142 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3285 8122 3285 8104 3281 8073 3296 8042
3277 8030 3263 8059 3249 8094 3262 8135
TIME...MOT...LOC 0343Z 347DEG 31KT 3263 8048 3249 8084
3254 8115
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:27 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 2, 10:27 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1027 PM EDT THU JUN 2 2011 .SYNOPSIS... A WEAK BACKDOOR COLD FRONT WILL REMAIN ACROSS THE AREA THROUGH TONIGHT BEFORE DISSIPATING FRIDAY. HIGH PRESSURE WILL REBUILD THIS WEEKEND. ANOTHER WEAK COLD FRONT WILL ADVANCE THROUGH THE REGION EARLY NEXT WEEK...FOLLOWED BY HIGH PRESSURE THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A LINE OF STRONG THUNDERSTORMS HAS PUSHED INTO FAR NORTHWESTERN ZONES LATE THIS EVENING. THIS ACTIVITY HAS DEVELOPED ALONG A FAIRLY DECENT FRONTAL BOUNDARY AIDED BY AN UPPER LEVEL SHORTWAVE PUSHING THROUGH THE SOUTHEAST STATES. EXPECT THIS LINE OF SHOWERS/THUNDERSTORMS TO HOLD TOGETHER FOR THE NEXT FEW HOURS GIVEN LINGERING INSTABILITY AND FORWARD MOMENTUM THE COMPLEX OF STORMS HAS. HAVE RAISED POPS ACROSS NORTHERN AND WESTERN ZONES TO ACCOUNT FOR LATEST TRENDS. AT THIS POINT SHOULD SEE ACTIVITY END BY 06Z...WITH RAIN FREE CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF THE NIGHT. OVERNIGHT LOWS WILL BOTTOM OUT IN THE UPPER 60S TO LOWER 70S. UPDATE OUT SHORTLY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...THE COMBINATION OF AN APPROACHING/WEAKENING COLD FRONT AND THE SEA BREEZE COULD RESULT IN AN INCREASED RISK FOR SHOWERS/THUNDERSTORMS ACROSS THE AREA...ESPECIALLY COMPARED TO THE LAST SEVERAL DAYS. ANOTHER ABOVE NORMAL DAY WITH HIGHS IN THE LOWER TO MID 90S AWAY FROM THE BEACHES. A FEW UPPER 90S ARE EVEN POSSIBLE ACROSS THE FAR INTERIOR AROUND MILLEN AND METTER. FRIDAY NIGHT...DECENT COVERAGE OF RAINFALL AND/OR THE WEAKENING/STALLING SYNOPTIC BOUNDARY COULD TRANSLATE TO AN ENHANCED POTENTIAL FOR STRATUS/FOG OVERNIGHT. WITH THUNDERSTORMS...LOWS IN THE 60S WILL BECOME COMMON INLAND. WITHOUT THUNDERSTORMS...LOWS WILL REMAIN AT OR ABOVE 70 DEGREES AT MANY LOCATIONS. SATURDAY/SATURDAY NIGHT...THE UPPER RIDGE WILL EXPAND EAST...AND TEMPERATURES IN THE MID/UPPER 90S WILL BECOME COMMON AWAY FROM THE COAST. ALSO...THE RESULTING CAP SHOULD GREATLY LIMIT THE POTENTIAL FOR THUNDERSTORMS...THUS HELD POPS BELOW 15 PERCENT. HIGH PRESSURE WILL WEAKEN OVER THE AREA SATURDAY NIGHT AS A TROUGH OF LOW PRESSURE/WEAK COLD FRONT APPROACH FROM THE NORTHWEST. LITTLE TO NO RAIN CHANCES EXPECTED WITH MILD LOWS AROUND 70. SUNDAY...THE UPPER RIDGE WEAKENS AGAIN AND CONVECTION ALONG THE FRONT TO THE NORTHWEST WILL MAKE A RUN FOR THE AREA LATE IN THE DAY. EVEN HOTTER TEMPS EXPECTED GIVEN THE OFFSHORE/DOWNSLOPE FLOW...WITH UPPER 90S MORE COMMON INLAND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION WILL PREVAIL THROUGH THE PERIOD. HOWEVER...THERE IS SOME DISAGREEMENT AMONGST THE 12Z/2 GFS AND ECMWF REGARDING THE STRENGTH OF THE UPPER RIDGE AND THUS RAIN PROSPECTS. FOR NOW HAVE MAINTAINED NO MORE THAN SLIGHT CHANCE POPS FOR AFTERNOON CONVECTION. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. COULD SEE SOME BRIEF MVFR VSBYS AT KCHS AND KSAV PRIOR TO DAYBREAK IN SHALLOW GROUND FOG. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE IN THUNDERSTORMS FRIDAY...ESPECIALLY AT KCHS...AND FOG LATE FRIDAY NIGHT. && .MARINE... SMALL CRAFT ADVISORY CONDITIONS APPEAR UNLIKELY THROUGH TUESDAY. AN INITIAL COLD FRONT WILL STALL AND DISSIPATE OVER THE WATERS BY SATURDAY...THEN ANOTHER COLD FRONT WILL PUSH INTO OR THROUGH THE WATERS WITH LITTLE IMPACT ON WINDS EARLY NEXT WEEK. STRONGEST WINDS...AS HIGH AS 15-20 KT...WILL OCCUR WITH THE AFTERNOON SEA BREEZE EACH DAY AND FROM THE S/SW AHEAD OF THE APPROACHING COLD FRONT SUNDAY INTO SUNDAY NIGHT. SEAS WILL REMAIN 3 FT OR LESS THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 2, 3:29 PM EDT, 7 hours 26 minutes before
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
In the hours before
Special weather statement, Jun 2, 7:07 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUN 2 2011
GAZ088-SCZ040-022345-
ALLENDALE-SCREVEN-
707 PM EDT THU JUN 2 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 745 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR AVERILL...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3315 8156 3316 8152 3313 8142 3300 8138
3297 8159 3302 8160 3304 8157 3305 8157
3307 8160 3310 8162
TIME...MOT...LOC 2308Z 350DEG 10KT 3307 8152Special weather statement, Jun 2, 9:00 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 900 PM EDT THU JUN 2 2011 SCZ043>045-049-050-052-030300- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 900 PM EDT THU JUN 2 2011 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT ARE MOVING ACROSS THE CENTRAL MIDLANDS WILL MOVE STEADILY SOUTHEAST TOWARDS PORTIONS OF COLLETON...BERKELEY AND DORCHESTER COUNTIES THIS EVENING. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN THE COLUMBIA METRO AREA AND THERE IS A RISK FOR SIMILAR CONDITIONS TO OCCUR THROUGH LATE EVENING...ESPECIALLY NORTH OF A LINE FROM WALTERBORO TO SUMMERVILLE AND JAMESTOWN. THIS INCLUDES MONCKS CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE AND SMOAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ACROSS THE CHARLESTON TRI COUNTY AREA AS WELL AS COLLETON COUNTY SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. &&
Special weather statement, Jun 2, 9:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 934 PM EDT THU JUN 2 2011 SCZ040-042>045-049-050-052-030300- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 934 PM EDT THU JUN 2 2011 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT IS MOVING ACROSS THE SOUTHERN MIDLANDS WILL MOVE STEADILY SOUTH AND SOUTHEAST TOWARDS PORTIONS OF ALLENDALE...HAMPTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES THIS EVENING. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN THE COLUMBIA METRO AREA AND THERE IS A RISK FOR SIMILAR CONDITIONS TO OCCUR THROUGH LATE EVENING...ESPECIALLY NORTH OF A LINE FROM ALLENDALE TO WALTERBORO...SUMMERVILLE AND JAMESTOWN. THIS INCLUDES MONCKS CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE...SMOAKS AND HAMPTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. &&
Special weather statement, Jun 2, 10:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1020 PM EDT THU JUN 2 2011 SCZ045-030330- INLAND BERKELEY- 1020 PM EDT THU JUN 2 2011 ...STRONG AND ERRATIC WINDS TO MOVE ACROSS LAKE MOULTRIE... THE LEADING EDGE OF STRONG THUNDERSTORM WINDS BEING GENERATED BY THUNDERSTORMS MOVING ACROSS THE SOUTHERN MIDLANDS WILL MOVE ACROSS LAKE MOULTRIE THROUGH 1130 PM. ERRATIC WIND DIRECTIONS WITH GUSTS AS HIGH AS 40 KNOTS WILL OCCUR AS THESE WINDS MOVE ACROSS LAKE MOULTRIE. WINDS ALONG THE SANTEE DAM RECENTLY GUSTED TO 35 KNOTS. MARINERS ON LAKE MOULTRIE SHOULD CONSIDER SEEKING SAFE HARBOR.
Special weather statement, Jun 2, 10:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 PM EDT THU JUN 2 2011
SCZ044-045-030300-
DORCHESTER-INLAND BERKELEY-
1027 PM EDT THU JUN 2 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 1100 PM EDT...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILSONS LANDING TO
9 MILES NORTH OF HARLEYVILLE...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION AND
HARLEYVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3326 8006 3307 8041 3333 8052 3334 8050
3329 8048 3326 8043 3327 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013
TIME...MOT...LOC 0227Z 347DEG 22KT 3346 8020 3332 8046The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:56 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton | 64 min |
| Jun 2, 10:27 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 3, 6:17 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 3, 7:40 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.